help me right away

Deb J
By Deb J Latest Reply 2010-01-06 09:15:19 -0600
Started 2009-12-28 02:14:58 -0600

I feel dizzy and sick at my stomach so took my bs and it is I took 62 units of humulin r..was that correct to get it down plz..should I just go to bed now or will something happen to me..I am scared to not know

20 replies

spiritwalker 2009-12-29 18:16:54 -0600 Report

If i were you i would find someone to take me to an ER. Its
dangerous to drive with a high blood glucose. You need
medical attention.

ginarb37 2009-12-29 19:35:36 -0600 Report

We havent heard from her since she last posted to me. We hope that she did go in and isnt on the floor. ;(

Turtle 2009-12-29 09:52:16 -0600 Report

I am not on insulin so I cannot say much about it but your bg is just too high. I agree w/ what everyone here has said. Go to the er.


Elrond 2009-12-28 23:56:21 -0600 Report

This is another place where we need a way to contact people. She might be lying on the floor right now in insulin shock. We don't even know what state she lives in. Even if only the site administrators had real names and contact information, maybe they could check on people. I know, everybody is so scared of identity theft but this could be a matter of life and death.

ginarb37 2009-12-29 00:03:21 -0600 Report

I have been worried about her since last night and she hasnt posted anything since the last time. Makes me wonder. ;(

Elrond 2009-12-29 00:08:55 -0600 Report

There have been several incidents of medical emergencies recently. We can only urge the person to seek professional help. When they don't reply, we have no idea if they went to the hospital or died right there :(
I lost a lot of sleep over this last night.

ginarb37 2009-12-29 14:45:50 -0600 Report

I so understand the frustration of not knowing and wondering. We will never know unless this person post or something. I dont wanna think the worst. I wanna have faith that she called an ambulance or went into the ER.

kdroberts 2009-12-28 09:01:08 -0600 Report

511 is ER worthy and 62 units of humulin r is a lot. It will bring your blood sugar down reasonably quickly but may drop you too low 4 or so hours later. You also need to try and pin point how your blood sugar got so high to prevent it in the future. Are you sick? Have a bad meal? Forget to take medications? Something else or a combo of things?

keek 2009-12-28 08:20:19 -0600 Report

Hey Deb,
I hope that you are not reading this right no, but are instead getting medical attention.
I don't know what your sensitivity factor is, but 62 units of regular is a lot. That is more that 6 times what I would need to take… and I am somewhat insulin resistant after 15 years with type 1…
Please let us know how you are doing.

P2putt 2009-12-28 08:09:30 -0600 Report

I agree with the advice given. Consider testing your BG now and see what it is. If it is still high(?), or too low go to the ER.Your BG is in a dangerous area. Please take care.Pete

Elrond 2009-12-28 04:11:56 -0600 Report

I don't know… 62 units sounds like a terribly big dose. Watch your BS very closely. Everyone responds differently to insulin but be very careful.

Elrond 2009-12-28 05:00:28 -0600 Report

Actually, I would also recommend the ER for a BG that high. But if you're going to do it yourself, do it in several smaller doses over a long period. Take a good-sized dose of insulin, give it time to work, check your sugar, then recalculate. Remember, low sugar is even more dangerous than high sugar. And a very sudden drop in your blood sugar can be stressful. Whatever happens, please keep us posted.

ginarb37 2009-12-28 02:16:33 -0600 Report

I wouldnt go to bed till you have it down to a reasonable level. I would honestly go the ER or call an ambulance to come get you. That is dangerously high!

Deb J
Deb J 2009-12-28 02:19:28 -0600 Report

thanks for the gets high like this a lot..I am trying to figure out which insulin to use also..I have all kinds but just moved and dont have a dr as yet ..

ginarb37 2009-12-28 02:28:10 -0600 Report

Have u checked it again?
Ive never taken that much insulin, but mine have never been that high. I usually dont go over 400 which is high but thats on a really bad day.

Next Discussion: Newbie to this site »